Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 193, NWS Nashville, TN

June 14, 2012Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2012, 5:56 PM CDT for Cumberland County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 5:56 PM CDT (22:56 UTC)
Expired
Jun 14, 2012, 6:15 PM CDT
In force
19 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Cumberland County, TN

The radar

The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WUUS54 KOHX 142256
SVROHX
TNC035-142315-
/O.NEW.KOHX.SV.W.0193.120614T2256Z-120614T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE...

* UNTIL 615 PM CDT

* AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  GRANDVIEW...MOVING SOUTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN CUMBERLAND COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3582 8479 3576 8491 3576 8495 3574 8503
      3575 8504 3576 8504 3576 8508 3590 8499
      3583 8479
TIME...MOT...LOC 2256Z 023DEG 5KT 3578 8494

$$

FORECASTER: ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 14, 2:40 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT THU JUN 14 2012

.DISCUSSION...
THE HIGH SO FAR IN NASHVILLE TODAY HAS BEEN 91 DEGREES. THIS IS
THE FIRST 90 DEGREE TEMP THIS MONTH AND THE FIRST IN NASHVILLE
SINCE MAY 30TH. BUT THERES PLENTY MORE TO COME AS I HAVE FORECAST
90 DEGREE TEMPS EVERY DAY FOR THE NEXT 7 DAYS...WITH MID AND UPPER
80S ALONG THE CUMBERLAND PLATEAU.

MSAS HAS BEEN SHOWING A THETA-E AXIS AND INVERTED SURFACE TROUGH ALONG
THE CUMBERLAND PLATEAU THIS AFTERNOON AND THIS IS WHERE ISOLATED
SHOWERS/TSTMS HAVE BEEN DEVELOPING. EXPECT THIS AXIS AND SURFACE
TROUGH TO SHIFT WESTWARD AND BE MORE ALIGNED ACROSS THE WESTERN
HALF OF THE MID STATE ON FRIDAY SO HAVE MENTIONED A SLIGHT CHANCE
FOR THUNDERSTORMS FOR FRIDAY...BELIEVE THE WESTERN TWO THIRDS WILL
HAVE THE BEST CHANCE. AFTER TOMORROW NOT MUCH OPPORTUNITY FOR RAIN
IN THE MID STATE AS UPPER RIDGE REMAINS ACROSS THE LOWER 48 WITH THE
WESTERLIES HUGGING THE CANADIAN BORDER WELL INTO NEXT WEEK. SUBSIDENCE
UNDERNEATH UPPER RIDGE WILL KEEP THINGS DRY AND TEMPS ABOVE CLIMO.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      65  90  67  90 /  05  20  20  10
CLARKSVILLE    62  90  65  90 /  05  20  20  10
CROSSVILLE     61  84  60  84 /  20  20  20  10
COLUMBIA       65  90  66  90 /  05  20  20  10
LAWRENCEBURG   65  89  64  89 /  05  20  20  10
WAVERLY        63  90  65  90 /  05  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jun 14, 5:48 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
548 AM CDT THU JUN 14 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-151100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
548 AM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

12

In the hours before

Special weather statement, Jun 14, 5:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT THU JUN 14 2012

TNZ066-142315-
CUMBERLAND-
541 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD GLADE...OR 9 MILES EAST OF
CROSSVILLE...MOVING SOUTHWEST AT 5 MPH.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3586 8472 3582 8478 3581 8481 3576 8491
      3574 8503 3576 8504 3576 8514 3577 8514
      3607 8494 3608 8480 3606 8478 3600 8472
      3591 8467

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:41 PM CDTSpecial Weather StatementOHXCumberland34 min
Jun 14, 6:13 PM CDTSevere Thunderstorm WarningOHXCumberland18 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.